Alert archive / Alabama / River Flood Warnings in 2019
River Flood Warning 49, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Dec 21, 2019, 11:26 AM CST for Greene County, Hale County, Marengo County, Alabama. It took effect at Dec 23, 2019, 2:45 PM CST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Dec 21, 2019, 11:26 AM CST (17:26 UTC)
- In effect from
- Dec 23, 2019, 2:45 PM CST
- Expired
- Dec 27, 2019, 7:53 PM CST
- In force
- 4 days
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL
The radar
The Birmingham radar (KBMX), 113 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Warrior River below Selden Dam (WLDA1).
- Action stage
- 90 ft
- Minor stage
- 90 ft
- Moderate stage
- 102 ft
- Major stage
- 105 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02466030, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
377
WGUS44 KBMX 211726
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
1126 AM CST Sat Dec 21 2019
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Black Warrior River At Selden Lock and Dam Affecting Greene...Hale
and Marengo Counties.
.Rainfall amounts of 2 to 3 inches are forecast for many areas across
Central Alabama over the next 48 hours. Rises are expected on many river
basins, including The Black Warrior River at Selden Lock and Dam. Rises
are expected to be above flood stage, and a Flood Warning is now in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-220525-
/O.NEW.KBMX.FL.W.0049.191223T2310Z-000000T0000Z/
/WLDA1.1.ER.191223T2310Z.191225T0000Z.000000T0000Z.NO/
1126 AM CST Sat Dec 21 2019
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Black Warrior River At Selden Lock and Dam.
* from Monday afternoon until further notice...or until the Warning
is cancelled.
* At 11:00 AM Saturday The stage Was 80.9 feet.
* Flood stage is 90 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday afternoon and continue
to rise to near 94.4 feet by Tuesday evening.
* Impact...At 94 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$13 follow-up statements
647
WGUS84 KBMX 220346
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
946 PM CST Sat Dec 21 2019
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
Rainfall amounts of 2 to 3 inches are forecast for many areas across
Central Alabama over the next 48 hours. Rises are expected on many river
basins, including The Black Warrior River at Selden Lock and Dam. Rises
are expected to be above flood stage, and a Flood Warning is now in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-221545-
/O.EXT.KBMX.FL.W.0049.191224T0049Z-000000T0000Z/
/WLDA1.1.ER.191224T0049Z.191225T0000Z.000000T0000Z.NO/
946 PM CST Sat Dec 21 2019
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* from Monday evening until further notice...or until the warning is
cancelled.
* At 9:30 PM Saturday the stage was 80.7 feet.
* Flood stage is 90.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday evening and continue to
rise to near 94.8 feet by early Thursday afternoon.
* Impact...At 94.0 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$431
WGUS84 KBMX 221345
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
745 AM CST Sun Dec 22 2019
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Heavy rainfall is ongoing and a flood warning remains in effect
for the Black Warrior River At Selden Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-230145-
/O.EXT.KBMX.FL.W.0049.191223T1813Z-000000T0000Z/
/WLDA1.1.ER.191223T1813Z.191226T1800Z.000000T0000Z.NO/
745 AM CST Sun Dec 22 2019
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* from Monday afternoon until further notice...or until the warning
is cancelled.
* At 7:30 AM Sunday the stage was 81.4 feet.
* Flood stage is 90 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and
continue to rise to near 96.2 feet by early Thursday afternoon.
* Impact...At 98.0 feet...Some cabins and trailers along the river
begin to flood.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$482
WGUS84 KBMX 230133
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
733 PM CST Sun Dec 22 2019
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
Heavy rainfall has occured over the past 24 to 36 hours over the
Black Warrior River drainage basin...and a flood warning continues
for the Black Warrior River At Selden Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-231332-
/O.EXT.KBMX.FL.W.0049.191223T1704Z-000000T0000Z/
/WLDA1.1.ER.191223T1704Z.191226T0600Z.000000T0000Z.NO/
733 PM CST Sun Dec 22 2019
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* from Monday morning until further notice...or until the warning is
cancelled.
* At 7:15 PM Sunday the stage was 83.0 feet.
* Flood stage is 90.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late morning and
continue to rise to near 96.4 feet by early Thursday morning.
* Impact...At 98.0 feet...Some cabins and trailers along the river
begin to flood.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$889
WGUS84 KBMX 231544
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
944 AM CST Mon Dec 23 2019
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Rainfall amounts of 2 to 3 inches have fallen across Central Alabama
over the last 48 hours. These rainfall amounts have led to rises on the
Black Warrior River at Selden Lock and Dam, and water levels are expected to
rise to flood stage. Therefore, a Flood Warning remains in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-240344-
/O.EXT.KBMX.FL.W.0049.191223T2045Z-191228T2236Z/
/WLDA1.1.ER.191223T2045Z.191226T1200Z.191228T1036Z.NO/
944 AM CST Mon Dec 23 2019
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* from this afternoon to Saturday afternoon...or until the warning is
cancelled.
* At 9:15 AM Monday the stage was 87 feet.
* Flood stage is 90 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 97 feet by Thursday morning. The river will fall
below flood stage by early Saturday morning.
* Impact...At 98 feet...Some cabins and trailers along the river
begin to flood.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$335
WGUS84 KBMX 240202
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
802 PM CST Mon Dec 23 2019
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
Recent heavy rainfall has produced rises on the
Black Warrior River basin...and a flood warning continues
for the Black Warrior River At Selden Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-241400-
/O.EXT.KBMX.FL.W.0049.000000T0000Z-191228T0830Z/
/WLDA1.1.ER.191224T0112Z.191226T0600Z.191227T2030Z.NO/
802 PM CST Mon Dec 23 2019
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* until late Friday night...or until the warning is cancelled.
* At 7:45 PM Monday the stage was 90.1 feet.
* Flood stage is 90.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 95.1 feet by
early Thursday morning. The river will fall below flood stage early
Friday afternoon.
* Impact...At 94.0 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$153
WGUS84 KBMX 241438
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
838 AM CST Tue Dec 24 2019
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Recent rainfall continues to produce rises along the Black Warrior
River at Selden Lock and Dam. River levels remain in flood stage at 92
feet and are forecast to crest near 94 feet on Thursday morning then
begin to fall. The flood warning continues for Selden Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by this evening...or sooner if
conditions warrant.
&&
ALC063-065-091-250237-
/O.EXT.KBMX.FL.W.0049.000000T0000Z-191228T0800Z/
/WLDA1.1.ER.191224T0112Z.191226T0600Z.191227T2000Z.NO/
838 AM CST Tue Dec 24 2019
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* until late Friday night...or until the warning is cancelled.
* At 8:15 AM Tuesday the stage was 92.1 feet.
* Flood stage is 90 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 94.6 feet by
early Thursday morning. The river will fall below flood stage early
Friday afternoon.
* Impact...At 94 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
* Impact...At 90 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$589
WGUS84 KBMX 250242
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
842 PM CST Tue Dec 24 2019
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Recent rainfall continues to produce rises along the Black Warrior
River at Selden Lock and Dam, and the flood warning continues for Selden
Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Wednesday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-251442-
/O.EXT.KBMX.FL.W.0049.000000T0000Z-191228T0400Z/
/WLDA1.1.ER.191224T0112Z.191226T0000Z.191227T1600Z.NO/
842 PM CST Tue Dec 24 2019
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* until Friday evening...or until the warning is cancelled.
* At 8:30 PM Tuesday the stage was 93.5 feet.
* Flood stage is 90 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 94.2 feet by
tomorrow evening . The river will fall below flood stage late
Friday morning.
* Impact...At 94 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$486
WGUS84 KBMX 251425
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
825 AM CST Wed Dec 25 2019
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Recent rainfall continues to produce rises on the Black Warrior River
at Selden Lock and Dam. River levels are forecast to continue a slow
rise through today. The flood warning continues at Selden Lock and
Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued this evening...or sooner if
conditions warrant.
&&
ALC063-065-091-260225-
/O.EXT.KBMX.FL.W.0049.000000T0000Z-191228T0600Z/
/WLDA1.1.ER.191224T0112Z.191226T0600Z.191227T1800Z.NO/
825 AM CST Wed Dec 25 2019
...Flood Warning extended until late Friday night...The Flood Warning
continues for
The Black Warrior River At Selden Lock and Dam.
* until late Friday night...or until the warning is cancelled.
* At 8:00 AM Wednesday the stage was 94.3 feet.
* Flood stage is 90 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 94.6 feet by
after midnight tonight . The river will fall below flood stage
early Friday afternoon.
* Impact...At 94 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$183
WGUS84 KBMX 260121
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
721 PM CST Wed Dec 25 2019
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Levels continue to slowly rise along the Black Warrior River at Seldon
Lock and Dam...and a flood warning remains in effect there.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-261320-
/O.EXT.KBMX.FL.W.0049.000000T0000Z-191228T1054Z/
/WLDA1.1.ER.191224T0112Z.191226T0600Z.191227T2254Z.NO/
721 PM CST Wed Dec 25 2019
...Flood Warning extended until late Friday night...The Flood Warning
continues for
The Black Warrior River At Selden Lock and Dam.
* until late Friday night...or until the warning is cancelled.
* At 7 PM Wednesday the stage was 94.4 feet.
* Flood stage is 90 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 94.5 feet by
later this evening. The river will fall below flood stage by
Friday evening.
* Impact...At 94 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$972
WGUS84 KBMX 261418
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
818 AM CST Thu Dec 26 2019
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Levels are now falling along the lower Black Warrior River at
Selden Lock and Dam...and this trend will continue the next few days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-270218-
/O.EXT.KBMX.FL.W.0049.000000T0000Z-191228T0900Z/
/WLDA1.1.ER.191224T0112Z.191226T0215Z.191227T2100Z.NO/
818 AM CST Thu Dec 26 2019
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* until late Friday night...or until the warning is cancelled.
* At 8:00 AM Thursday the stage was 93.9 feet.
* Flood stage is 90 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Friday afternoon.
* Impact...At 94 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues. At 90
feet...Pasture and wood lands begin to flood. Livestock should be
moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$994
WGUS84 KBMX 270130
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
730 PM CST Thu Dec 26 2019
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Levels continue to fall along the lower Black Warrior River at
Selden Lock and Dam...and this trend will continue the next few days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-271330-
/O.EXT.KBMX.FL.W.0049.000000T0000Z-191228T1120Z/
/WLDA1.1.ER.191224T0112Z.191226T0215Z.191227T2320Z.NO/
730 PM CST Thu Dec 26 2019
...Flood Warning extended until late Friday night...The Flood Warning
continues for
The Black Warrior River At Selden Lock and Dam.
* until late Friday night...or until the warning is cancelled.
* At 7:15 PM Thursday the stage was 92.7 feet.
* Flood stage is 90.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow afternoon .
* Impact...At 94.0 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues. At 90
feet...Pasture and wood lands begin to flood. Livestock should be
moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$885
WGUS84 KBMX 271425
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
825 AM CST Fri Dec 27 2019
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Water levels remain just above flood stage on the Black Warrior River at
Selden Lock and Dam, but levels will continue to fall over the next few
days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by this evening...or sooner if
conditions warrant.
&&
ALC063-065-091-280224-
/O.EXT.KBMX.FL.W.0049.000000T0000Z-191228T0742Z/
/WLDA1.1.ER.191224T0112Z.191226T0215Z.191227T1942Z.NO/
825 AM CST Fri Dec 27 2019
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* until late tonight...or until the warning is cancelled.
* At 8:00 AM Friday the stage was 90.6 feet.
* Flood stage is 90 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 90 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$231
WGUS84 KBMX 280153
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
753 PM CST Fri Dec 27 2019
...The flood warning is cancelled for the Black Warrior River At
Selden Lock and Dam...
.The river level for the Black Warrior River at Seldon Lock and Dam has
fallen below flood stage and is forecast to continue falling. Any minor
overflow has returned to its banks. Therefore, the flood warning
has been cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
This will be the last statement issued for this event.
&&
ALC063-065-091-280223-
/O.CAN.KBMX.FL.W.0049.000000T0000Z-191228T0742Z/
/WLDA1.1.ER.191224T0112Z.191226T0215Z.191227T1758Z.NO/
753 PM CST Fri Dec 27 2019
The Flood Warning is cancelled for
The Black Warrior River At Selden Lock and Dam.
* At 7:30 PM Friday the stage was 88.7 feet.
* Flood stage is 90.0 feet.
* Fell below flood stage at 11:58 AM Friday.
* Forecast...The river will continue to fall to 82.4 feet by Sunday
morning.
* Impact...At 90.0 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 21, 11:20 AM CST, 6 minutes earlier.
Area forecast discussion, Dec 21, 11:20 AM CST, 6 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1120 AM CST Sat Dec 21 2019 .UPDATE... For 18Z Aviation. && .SHORT TERM... /Updated at 0324 AM CST Sat Dec 21 2019/ An upper level closed low will move toward the Lower Mississippi River Valley today and tonight, resulting in surface low development in the northern Gulf. Extensive cloud cover has already covered Central Alabama, and starting to see light rain observations in southeast Mississippi with corresponding light radar reflectivities. Current PW values are around 0.60 inches, with a dry layer around 700mb. Increasing isentropic lift and large scale ascent will overcome the drier air, but it will take time. Rainfall amounts through the day will remain light as low levels moisten. Rainfall intensity increases tonight with widespread coverage. Highs today will be in the lower to mid 50s. Lows tonight remain in the mid to upper 40s. 14 .LONG TERM... /Updated at 0222 AM CST Fri Dec 20 2019/ Sunday through Saturday. The rainy weather continues into Sunday as the low pressure system slowly lifts northward out of the Gulf of Mexico and into Southern Georgia. This will be an all-day process Sunday, so expect widespread rain to continue into the overnight hours. The main upper- level low and surface low are just to our southeast first thing Monday morning, so our overall coverage of rain should begin to diminish, though light rain will linger east of I-65 in the morning hours. The system is well east of Central AL Monday evening and upper level ridging builds in, which will provide for synoptic-scale subsidence and an end to any significant rain chances. Ridging continues to build across the Gulf States Tuesday into Wednesday. This will lead to drier weather for the holidays. Meanwhile, a deep trough is positioned over the West Coast and a couple of upper-level low pressure systems drop southward out of the Gulf of Alaska through the base of that trough Monday evening through Thursday. As the second system moves into Southern California, the trough begins to slowly shift eastward. This will initially cause a slight amplification of the ridge over Central AL, leading to a more rain-free weather Thursday into Friday. Our next weather system will move in over next weekend as that trough and associated low pressure system continue eastward. However, details on the evolution and timing of this system remains uncertain this far in advance. For now, I'll gradually increase rain chances Friday night into Saturday. 25/Owen && .AVIATION... 18Z TAF Discussion. Deteriorating flying conditions tonight with IFR conditions overnight through the end of this cycle. An upper level low over the Southern Plains will dive southeast and swing east over the Northern Gulf Coast late tomorrow into Monday. Expect a surface low to form over the Northern Gulf of Mexico by this evening and deepen as it moves northeast toward the Big Bend region of Northern Florida through much of the day on Sunday. Expect lowering CIG's with increasing chances of SHRA and RA across our entire forecast area from this afternoon through overnight tonight. MVFR conditions will become IFR from south to north tonight and persist through the end of this cycle. The airmass will remain too stable for convection so no TS risk at any site. Low-level winds will remain out of the east and southeast with speeds increasing today and tonight, becoming breezy at times east and southeast. Expect the east to southeast low-level winds to continue to increase tonight into Sunday with breezy conditions forecast at all terminals Sunday morning through the end of this cycle due to tightening pressure gradient winds. 05 && .FIRE WEATHER... Low levels will gradually moisten today as light rainfall spreads from south to north across Central Alabama. Rainfall amounts will remain light, with an 3-7kt easterly 20ft wind today. Widespread light to moderate rainfall continues overnight and Sunday with lowering ceiling heights to below 1kft. Easterly to northeasterly winds increase Sunday afternoon to 10-14kts. Given the increased moist conditions, there are no fire weather concerns. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 51 43 50 44 57 / 60 90 100 80 60 Anniston 52 44 51 44 57 / 60 90 100 90 60 Birmingham 52 44 50 46 57 / 60 90 100 80 50 Tuscaloosa 54 46 51 45 60 / 80 100 100 80 40 Calera 53 44 50 44 57 / 80 100 100 90 50 Auburn 52 44 50 47 55 / 70 100 100 90 70 Montgomery 53 47 53 47 59 / 80 100 100 90 60 Troy 54 46 54 47 58 / 80 100 100 80 60 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Dec 21, 5:15 AM CST, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 515 AM CST Sat Dec 21 2019 ALZ011>015-017>050-221415- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 515 AM CST Sat Dec 21 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
Nearby
River Flood Warnings in Alabama, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.